Alert archive / Pennsylvania / Flash Flood Warnings in 2011

Flash Flood Warning 10, NWS Pittsburgh, PA

June 20, 2011Allegheny County, Pennsylvania

NWS Pittsburgh, PA issued this flash flood warning at Jun 20, 2011, 12:38 AM EDT for Allegheny County, Pennsylvania. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2011, 12:38 AM EDT (04:38 UTC)
Expired
Jun 20, 2011, 3:30 AM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
None

County Allegheny County, PA

The radar

The Pittsburgh radar (KPBZ), 17 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 1:00 AM EDTFLOOD1 W Bridgeville, PAU.S. ROUTE 50 AND 1 BASEMENT FLOODED BY 2 FEET OF WATER.
Jun 20, 1:30 AM EDTFLOOD1 Ne Noblestown, PASTREET FLOODING FROM SEWER BACKUP OVERFLOW.
Jun 20, 1:30 AM EDTFLASH FLOODScott Township, PASTREET FLOODING. 1100 BLOCK WASHINGTON AVE. CLOSED FOR 45 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 4.6 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 539 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
539 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

887 
WGUS51 KPBZ 200438
FFWPBZ
PAC003-200730-
/O.NEW.KPBZ.FF.W.0010.110620T0438Z-110620T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1238 AM EDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...

* UNTIL 330 AM EDT

* AT 1232 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS REPORTED OVER THE WARNED AREA.

ESTIMATES ARE THAT NEARLY 2 INCHES OF RAIN HAS FALLEN OVER AREAS 
BETWEEN BRIDGEVILLE...CARNEGIE...AND OAKDALE DURING THE PAST 2 
HOURS.  THIS INCLUDES THE CHARTIERS CREEK BASIN AND THOMS RUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATER. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.

LAT...LON 4049 8016 4035 7994 4029 8005 4034 8018
      4042 8027

$$


15
1 follow-up statement
121 
WGUS71 KPBZ 200524
FFSPBZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
124 AM EDT MON JUN 20 2011

PAC003-200730-
/O.CON.KPBZ.FF.W.0010.000000T0000Z-110620T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEGHENY PA-
124 AM EDT MON JUN 20 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EDT FOR
ALLEGHENY COUNTY...

AT 117 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT RAIN WAS LIGHTENING UP OVER THE WARNED AREA.  HOWEVER...RUNOFF 
WILL CONTINUE FOR SEVERAL HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAKDALE AND 
CARNEGIE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PITTSBURGH.

&&

LAT...LON 4049 8016 4035 7994 4029 8005 4034 8018
      4042 8027

$$



15

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 9:57 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jun 19, 9:57 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
957 PM EDT SUN JUN 19 2011

.SYNOPSIS...
A STALLED FRONT WILL PROVIDE THE UPPER OHIO VALLEY WITH WARM,
HUMID CONDITIONS PLUS PERIODS OF SHOWERS AND THUNDERSTORMS INTO
TUESDAY. A COLD FRONT WILL LOWER DAYTIME TEMPERATURES BY THURSDAY
BUT MAINTAIN A CHANCE OF SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH MONDAY/...
03Z ENHANCED SHORT TERM FORECAST UPDATE HAS BEEN ISSUED TO KEY IN
ON THE TIMING OF A CLUSTER OF NUMEROUS SHOWERS AND SCATTERED
THUNDERSTORMS SLOWLY PIVOTING FROM EASTERN OHIO ACROSS THE
NORTHERN PANHANDLE OF WV AND INTO WESTERN PA. THE LATEST RUC
ANALYSIS SHOWS THIS AREA OF PRECIPITATION BEING DRIVEN BY A MID-
LEVEL SHORT WAVE THAT IS LOCATED IN EASTERN OHIO.

OVERNIGHT...THE SHORT WAVE WILL SLIDE SLOWLY SOUTHEASTWARD WITH
THE CLUSTER OF SHOWERS AND THUNDERSTORMS WEAKENING AS IT MOVES
INTO SOUTHWESTERN PA. HAVE OPTED TO CONTINUE FLASH FLOOD WATCH,
ALTHOUGH HEAVIEST RAINFALL HAS OCCURRED IN EASTERN OHIO THUS FAR
AND BELIEVE THIS FEATURE IS WEAKENING. STILL, WITH PRIOR RAINFALL
OVER THE PAST 48 HOURS, JUST ONE INCH OF RAIN IN AN HOUR CAN BRING
STREAMS OUT OF THEIR BANKS, AND AN INCH AND A HALF IN 2-3 HOURS
COULD ALSO LEAD TO LOCALIZED FLOODING. TONIGHT WILL BE ANOTHER
WARM AND MUGGY NIGHT, WITH LOWS FORECAST A FEW DEGREES ABOVE A
MAV/MET BLEND.

MONDAY...SHOWERS WILL CONTINUE INTO THE MORNING HOURS AND
LOCALIZED FLOODING IS POSSIBLE WHERE HEAVY RAIN PERSISTS. A
RESPITE IN SHOWERS AND STORMS IS EXPECTED DURING THE LATE MORNING
AND EARLY AFTERNOON HOURS. TEMPS ARE CLOSER TO THE WARMER MAV
GUIDANCE, WITH HIGHS RANGING FROM THE UPPER 70S ACROSS THE EASTERN
RIDGES TO THE MID 80S IN EASTERN OHIO AND NORTH-CENTRAL WV.

INSTABILITY IS EXPECTED TO INCREASE TO 1000-1500 J/KG ALONG WITH
MODERATE 0-6KM SHEAR (30-35KTS) ALLOWING FOR CONVECTION TO DEVELOP
AGAIN DURING THE LATE AFTERNOON HOURS ON MONDAY. A FEW OF THE
STORMS MAY BECOME SEVERE LATE AS THE STORM PREDICTION CENTER HAS
AREAS SOUTH AND WEST OF PITTSBURGH HIGHLIGHTED IN ITS DAY 2
CONVECTIVE OUTLOOK. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND
HAIL. WITH PRECIPITABLE WATER VALUES INCREASING TO 1.5 TO 1.75
INCHES IN THE LATE AFTERNOON IN OHIO, THE LOCALIZED FLASH FLOODING
THREAT AGAIN CANNOT BE RULED OUT WITH STORMS CROSSING OVER AREAS
ALREADY SATURATED FROM PREVIOUS RAINFALL.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/...
WARM FRONT OVER WEST VIRGINIA WILL BEGIN TO NUDGE NORTH ON
MONDAY EVENING AND PATTERN OF SCATTERED THUNDERSTORMS WILL
CONTINUE. THUNDERSTORM COVERAGE SHOULD DECREASE LATER MONDAY
NIGHT. WITH THE WARM FRONT CROSSING THE AREA FROM SOUTH TO NORTH
MONDAY NIGHT INTO TUESDAY...REGION WILL THEN BE IN THE WARM
SECTOR.

ALTHOUGH THERE MAY NOT BE MUCH OF A FORCING MECHANISM TO SPARK
MANY THUNDERSTORMS ON TUESDAY...SPC KEEPS MUCH OF THE FORECAST
AREA IN A SLIGHT RISK FOR TUESDAY.

TUESDAY SHOULD BE THE WARMEST DAY WITH THE AREA IN THE WARM
SECTOR AND DIMINISHED CLOUD COVER...ALTHOUGH TEMPS IN THE MID 80S
MONDAY AND WEDNESDAY WILL STILL BE AROUND 5 DEGREES ABOVE NORMAL.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
COLD FRONT WILL BEGIN TO APPROACH THE AREA TUESDAY NIGHT INTO
WEDNESDAY...AND THIS WILL BRING A RENEWED CHANCE FOR
THUNDERSTORMS. THE COLD FRONT IS PROGGED TO CROSS THE AREA WEDNESDAY
NIGHT AND THURSDAY. IN THE WAKE OF THE FRONT...MODELS DIFFER ON
HANDLING DEPARTURE OF THE UPPER LOW...WITH THE 12Z GFS LINGERING
THE LOW OVER THE AREA A BIT LONGER THAN THE 00Z ECMWF. GIVEN
TIMING DIFFERENCES WITH THE FRONT AND THE UPPER LOW...WILL USE
HIGH END CHANCE POPS FOR THE FRONTAL PASSAGE...WITH SOME CHANCE OF
PRECIP INTO THE FIRST HALF OF THE WEEKEND. MEDIUM RANGE MODELS
AGREE ON HIGH PRESSURE BUILDING OVER THE REGION FOR NEXT SUNDAY
FOR DRY CONDITIONS. WARM/HUMID CONDITIONS WEDNESDAY NIGHT INTO
THURSDAY WILL BE REPLACED BY COOLER MORE COMFORTABLE TEMPERATURES
FOR LATE WEEK THROUGH NEXT WEEKEND.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
STALLED FRONT THAT WAS ANALYZED NR THE PA TURNPIKE WL BE THE FOCUS
FOR SHRA/TSRA POTENTIAL THRU TNGT AS SHRTWV ROTATES TWD THE MID
ATLANTIC REGION.  ALL TAFS EXCEPT FKL AND DUJ WL FEATURE AT LEAST A
MENTION OF PCPN FOR THE RMNDR OF THE EVE HRS, BUT CONFIDENCE IN
SPECIFIC DEGREE OF RESTRICTION FOR INDIVIDUAL PORTS IS LOW AS CELLS
CONTINUE TO FORM ALONG OUTFLOW BOUNDARIES.

FOR THE OVRNGT, ANOTHER ROUND OF MVFR/LCL IFR BR/FG IS LIKELY, WITH
THE BTR IFR POSSIBILITY FOR PORTS ALONG AND SOUTH OF THE FRONT WHERE
RA OCCURRED/BNDRY LYR MSTR IS HIGHER AND POOLED.

FOR MONDAY AFTN THROUGH THURSDAY, MEANDERING FRONT COMBINED WITH
HUMID SFC LYR WL RESULT IN DAILY AREAS OF EARLY MRNG BR FOLLOWED BY
SCT AFTN AND EVE SHRA WITH TSRA. THE FRONT IS PROGGED TO BE PUSHED
EWD BY FRIDAY, BUT LINGERING UPR LVL LOW PRESSURE MAY RESULT IN PCPN
CHCS AND RESTRICTIONS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH UNTIL 8 AM EDT MONDAY FOR MDZ001.
OH...NONE.
PA...FLASH FLOOD WATCH UNTIL 8 AM EDT MONDAY FOR PAZ021-029-031-
     073>076.
WV...FLASH FLOOD WATCH UNTIL 8 AM EDT MONDAY FOR WVZ002>004-012-
     021>023-041.

&&
Hazardous weather outlook, Jun 19, 2:21 PM EDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
221 PM EDT SUN JUN 19 2011

PAZ021-029-031-WVZ002>004-012-201830-
ALLEGHENY-WASHINGTON-GREENE-BROOKE-OHIO-MARSHALL-WETZEL-
221 PM EDT SUN JUN 19 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AND TUESDAY.
DAMAGING WINDS WILL BE THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-PAZ073>076-WVZ021>023-041-201830-
GARRETT-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-
MARION-MONONGALIA-PRESTON-TUCKER-
221 PM EDT SUN JUN 19 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ039>041-048>050-057>059-068-069-PAZ007-013-014-020-WVZ001-201830-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-LAWRENCE-BUTLER-
BEAVER-HANCOCK-
221 PM EDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AND TUESDAY.
DAMAGING WINDS WILL BE THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ008-009-015-016-022-023-201830-
VENANGO-FOREST-CLARION-JEFFERSON PA-ARMSTRONG-INDIANA-
221 PM EDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 19, 9:53 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
953 PM EDT SUN JUN 19 2011

OHZ040-041-050-200345-
CARROLL OH-COLUMBIANA OH-JEFFERSON OH-
953 PM EDT SUN JUN 19 2011

...HEAVY RAIN...

SHOWERS AND WEAKENING THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH
THE FOLLOWING COUNTIES...
COLUMBIANA...JEFFERSON AND CARROLL...

AT 947 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED A CLUSTER OF SHOWERS AND WEAKENING THUNDERSTORMS WITH HEAVY
RAIN CENTERED NEAR MECHANICSTOWN.  THIS AREA WAS NEARLY STATIONARY.

THESE SHOWERS AND STORMS HAVE GENERATED RAINFALL AT THE RATE OF ONE
TO TWO INCHES PER HOUR.  RUNOFF FROM THIS RAIN WILL POND WATER ON
ROADS AND IN LOW LYING AREAS. SMALL STREAM RISES CAN BE EXPECTED.

THE AREA OF RAIN IS EXPECTED TO CONTINUE WEAKENING AS THE
EVENING PROGRESSES.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  SALINEVILLE...        MILLPORT...           MECHANICSTOWN...
  HOMEWORTH...          EAST ROCHESTER...     BERGHOLZ...
  AUGUSTA...            KILGORE...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 4090 8093 4046 8070 4043 8101 4073 8116
      4073 8109 4090 8108 4091 8107

15
Local storm report, Jun 19, 10:17 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1017 PM EDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLOOD            UHRICHSVILLE            40.39N  81.35W
06/19/2011                   TUSCARAWAS         OH   EMERGENCY MNGR

            BLIZZARD RIDGE ROAD FLOODED NEAR UHRICHSVILLE.

&&

EVENT NUMBER PBZ1100881

XX
Local storm report, Jun 19, 10:22 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1022 PM EDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLOOD            LANSING                 40.08N  80.79W
06/19/2011                   BELMONT            OH   EMERGENCY MNGR

            MUDSLIDES ON ROUTE 40 NEAR LANSING.

&&

EVENT NUMBER PBZ1100882

XX
Special weather statement, Jun 19, 11:09 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1109 PM EDT SUN JUN 19 2011

OHZ050-PAZ020-029-073-075-WVZ001-002-200500-
BEAVER PA-BROOKE WV-FAYETTE PA-HANCOCK WV-JEFFERSON OH-WASHINGTON
PA-WESTMORELAND PA-
1109 PM EDT SUN JUN 19 2011

...HEAVY RAIN...

SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE
FOLLOWING COUNTIES...
JEFFERSON...FAYETTE...WASHINGTON...WESTMORELAND...BEAVER...BROOKE AND
HANCOCK...

AT 1100 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE
EXTENDING FROM 5 MILES WEST OF NEW CUMBERLAND TO 3 MILES WEST OF
BENTLEYVILLE...MOVING EAST AT 5 MPH.

SHOWERS AND STORMS ALONG THIS LINE CAN PRODUCE HEAVY RAIN THAT WILL
CAUSE PONDED WATER ON ROADS AND IN LOW LYING AREAS.  SMALL STREAMS
WILL RISE AND MAY EXCEED THEIR BANKS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  COLLIERS...           WASHINGTON...         ENTERPRISE...
  AVELLA...             WEIRTON...            SUN VALLEY...
  TORONTO...            BENTLEYVILLE...       NEW CUMBERLAND...
  BURGETTSTOWN...       CANONSBURG...         CALIFORNIA...

DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.  MOVE TO
HIGH GROUND WHEN FLOODING THREATENS.

PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

&&

LAT...LON 4053 8052 4004 7970 4005 8018 4051 8079

15
Local storm report, Jun 19, 11:42 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1142 PM EDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     FLASH FLOOD      BRIDGEPORT              40.07N  80.75W
06/19/2011                   BELMONT            OH   PUBLIC

            STREAMS IN BUILDINGS.

&&

EVENT NUMBER PBZ1100883

NWS
Special weather statement, Jun 20, 12:25 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1225 AM EDT MON JUN 20 2011

PAZ021-200530-
ALLEGHENY PA-
1225 AM EDT MON JUN 20 2011

...HEAVY RAIN...

SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE
FOLLOWING COUNTY...ALLEGHENY...

AT 1218 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE
EXTENDING FROM IMPERIAL TO 3 MILES SOUTHEAST OF BALDWIN...MOVING
NORTHWEST AT 5 MPH.

THIS AREA OF SHOWERS AND STORMS IS GENERATING RAINFALL AT THE RATE
OF AN INCH TO INCH AND A HALF PER HOUR.  THIS RAIN WILL POND WATER
ON ROADS AND AND IN LOW LYING AREAS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE SHOWERS INCLUDE...
  MOUNT LEBANON...      IMPERIAL...           CARNEGIE...
  BRENTWOOD...          BALDWIN...            UPPER SAINT CLAIR...
  OAKDALE...            BRIDGEVILLE...        BETHEL PARK...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 4051 8021 4028 7981 4029 8003 4033 8018
      4048 8036

15

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 11:09 PM EDTSpecial Weather StatementPBZWashington111 min
Jun 19, 11:40 PM EDTAreal Flood WarningPBZBeaver, Fayette, Greene, Washington, Westmoreland4 hr
Jun 20, 12:25 AM EDTSpecial Weather StatementPBZAllegheny65 min
Jun 20, 1:31 AM EDTSpecial Weather StatementPBZFayette, Westmoreland119 min
Jun 20, 2:31 AM EDTAreal Flood AdvisoryPBZFayette3 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.